MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION HENRY SCHEIN; MONODERM, 4-0, VIOLET, 18",DSM13

SURGICAL SPECIALTIES CORPORATION HENRY SCHEIN; MONODERM, 4-0, VIOLET, 18",DSM13
Model Number 570-0464
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record for this particular device was performed.No quality issues were noted throughout the incoming inspection, manufacturing, in-process or final inspection process.The actual device was not returned for analysis.No sterile devices from the same finished good lot were available for testing/review.A photo of the broken device was received from the distributor for review.The photo displays the suture/needle device.The swaged end of the needle remained attached to the violet suture strand.The remaining part of the needle was loose, laying below the suture strand.The entire device was accounted for; viewed in the photo.A clear analysis of the point of failure on the needle component could not be performed as the photo becomes distorted when magnified.A retained sample was available and visually inspected/reviewed.The needle met all requirements per the specification for this size/type needle device.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps or some type of surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The stress on the attachment section is greatly reduced when the needle is held in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point as indicated in the ifu for this product.The ¿precaution¿ section in the ifu for this product states, ¿care should be taken to avoid damage when handling.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.¿ without reviewing the actual broken device, magnified photos of the broken needle, sterile samples from the same finished good lot to review/test or receiving detailed information regarding the preoperative preparation of the device, tools utilized to grasp the device, position of the needle holder/forceps on the needle when the break occurred, procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The doctor was performing an excision procedure of melanoma within the abdomen of a patient, no specifics provided when the needle itself broke and away from the suture.The needle fell into the site where the doctor was suturing but the patient was not harmed or required any medical attention.The technique the doctor uses is not known however, they did provide a photo of the broken suture.The doctor uses needle driver and pickups while suturing.The piece was retrieved.The doctor also mentioned that the needle broke after three throws.

Brand Name
HENRY SCHEIN
Common Device Name
MONODERM, 4-0, VIOLET, 18",DSM13
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer Contact
luis knappenberger
1100 berkshire blvd.
ste 308
reading, PA 19608
MDR Report Key13727595
Report Number3010692967-2022-00006
Device Sequence Number14526440
Product Code GAM
UDI-Device Identifier10304040039592
UDI-Public(01)10304040039592(17)220430(10)AABC288
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K052437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/10/2022
Report Date (Section F) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number570-0464
Device Lot NumberAABC288
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/17/2022
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer02/21/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown